Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Regular heroin user, using in groin area which is swollen and bruised and pain. Have palpitation and feverish

Jul 2013
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 1996
Answered : 2148 Questions
I am a regular I.V heroin user,and recently have been using in my groin area,which is all swollen+bruised..I just did the 10questions of possible dvt+each time I inject I have every1 of the 10 symptoms..also I experience very severe pains in my groin area,just above my pubic bone..These pains are so severe,my mother called nhs24Scotland on my behalf 2nights ago,after I had,as said above injected heroin into a vein in my groin..(like also said I have all symptoms mentioned in pages about deep vein thrombosis,but the most worrying for me during these episodes,is my palpitations+my uncontrollable feverishness..I am scared as it happened again earlier yesterday afternoon,once my mother had left! And I was sitting on my loo,with cold water splashing on myself+a cold flannel over my heart to bring down my very high temperature,the feeling faint+weak+ like I was going to have a heart attack is very very scary+I injected tonight elsewhere,and I had a temperature+same heart palpitations..Do I have a clot?
Posted Sat, 21 Sep 2013 in General Health
Answered by Dr. K. Naga Ravi Prasad 1 hour later
Brief Answer:
Chances of getting DVT is high.

Detailed Answer:
Hi, thanks for writing to XXXXXXX

All Intravenous drug abusers suffer a lot of short term as well as long term effects of Heroin use. Some of them are
* Infectious diseases, for example, HIV/AIDS and hepatitis B and C
* Collapsed veins
* Abscesses
* Infection of heart lining and valves
* Addiction

DVT (deep vein thrombosis) can be diagnosed by a Doppler ultrasound examination of the involved blood vessels. DVT byitself is not XXXXXXX but once the clot gets dislodged from the vessel wall and gets blocked in the heart or lungs, then it is at times fatal.

This is also to let you know that only 50% of the people with DVT have signs and symptoms. So it may be lying silent in others.

I suggest you to consult a radiologist for a detailed investigative evaluation to diagnose the underlying DVT.

A worth tying procedure for heroin abuse is the DETOXIFICATION METHOD by the use of drug METHADONE. Aprroach a good detoxification centre to get out of the clutches of Heroin and make your life happy.

Hope I have justified your query. Happy to help for any clarification.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor